who takes Micardis, Lasix, Colbenemid ???

About GoutPal’s Old Gout Forum Forums Please Help My Gout! who takes Micardis, Lasix, Colbenemid ???

This topic contains 8 replies, has 5 voices, and was last updated by  Keith Taylor 1 year, 2 months ago.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #3327

    Dianne
    Participant

    Am looking for gout sufferer who has GFR of 59, is a woman, 62 and takes Micardis 80 mg, Lasix 20 mg and Colbenemid.

    Are you symptom free and what do you eat?

    I am thin and an exerciser.

    Thanks

    Dianne

    #9215

    zip2play
    Participant

    Am looking for gout sufferer who has GFR of 59, is a woman, 62 and takes Micardis 80 mg, Lasix 20 mg and Colbenemid.

    I think there might be ONE such person in Wichita, Kansas, but she doesn't have the internet.Smile

    For what it's worth, I take 40 mg. Lasix and 50 mg. Cozaar.

    #9263

    Dianne
    Participant

    Dear Gout Guy,

    Thanks so much for responding… I agree…my answer lies with some chick in one of the “flyover” states but she is a recluse and a Luddite.  Laugh  Ted Kaczynski's sister no doubt.

    OK… next question for you various sages out there on this incredibly literate and funny website..

    Who has some knowledge about suddenly dveloping allergies to sulfa drugs one has been one forever..like 25 years… (lasix, HCTZ, Colbenemid)?? I have these bizarre red spots under the skin of my lips that appeared years ago ( I ignored them)…THEN about 2 months ago I developed redness at the corners of my lips and a red lesion on the bottom that would not heal (not fungus, not cancer-checked that out)…since then I have tired various regimens : 1.) no HCTZ, lasix 10 mg/colbenemid,micardis (red spots backed off some-gout twinges) 2.) Edecrin 12.5 mg, colbenemid, micardis (lots of twinges-red spots better-Edecrin is a loop, non sulfa)  3.) YESTERDAY, lasix 20mg, Micardis, colbenemid 1.5 pills-redness back with a vengeance..

    so now I am thinking it is dose dependent sulfa allergy..which leaves me thinking I need to bite the $240  monthly bullet here in USA and try Uloric…cost, new drug, etc. all depressing..

    Please share your thinking on this if you have any.  Back in 1985 I almost died from an Allopurinol allergy so I am sure I have lots of lurking antibodies to various things…cross sensitivity.

    I am skinny, vegan, eat low on the purine scale, avoid salt and processed food..living on low salt non puyrine bread, fruit, veggies and trying to stay under 30 grams of protein daily but am willing to do whatever might be the cure

    Thanks.

    Dianne

    #9264

    Dianne
    Participant

    Dear Gout Guy,

    Thanks so much for responding… I agree…my answer lies with some chick in one of the “flyover” states but she is a recluse and a Luddite.  Laugh  Ted Kaczynski's sister no doubt.

    OK… next question for you various sages out there on this incredibly literate and funny website..

    Who has some knowledge about suddenly dveloping allergies to sulfa drugs one has been one forever..like 25 years… (lasix, HCTZ, Colbenemid)?? I have these bizarre red spots under the skin of my lips that appeared years ago ( I ignored them)…THEN about 2 months ago I developed redness at the corners of my lips and a red lesion on the bottom that would not heal (not fungus, not cancer-checked that out)…since then I have tired various regimens : 1.) no HCTZ, lasix 10 mg/colbenemid,micardis (red spots backed off some-gout twinges) 2.) Edecrin 12.5 mg, colbenemid, micardis (lots of twinges-red spots better-Edecrin is a loop, non sulfa)  3.) YESTERDAY, lasix 20mg, Micardis, colbenemid 1.5 pills-redness back with a vengeance..

    so now I am thinking it is dose dependent sulfa allergy..which leaves me thinking I need to bite the $240  monthly bullet here in USA and try Uloric…cost, new drug, etc. all depressing..

    Please share your thinking on this if you have any.  Back in 1985 I almost died from an Allopurinol allergy so I am sure I have lots of lurking antibodies to various things…cross sensitivity.

    I am skinny, vegan, eat low on the purine scale, avoid salt and processed food..living on low salt non puyrine bread, fruit, veggies and trying to stay under 30 grams of protein daily but am willing to do whatever might be the cure

    Thanks.

    Dianne

    #9269

    odo
    Participant

    Hi Dianne,

    One thing that springs to mind about your lip sores is iron deficiency, common with vegan diet. I noticed this (aenemia) myself with drastic reduction in protein (I reckon eggs are pretty safe btw, if no moral objection). You could try a B vit supplement (although I personally don't like them – makes my kidneys ache, so maybe not right for you either with low GFR) or Floradix which is a bit gentler. My personal preference is a sheet of toasted nori seaweed and a handfull of unsulphered apricots daily – seems to do the trick; umiboshi plum paste is also very good if you can find it.

    No expert on your meds, but I was wondering, if you're skinny, why you're taking diuretics (edecrin, lasix)? How much water do you drink? Also, the colchicine component of colbenemid might not be so great long term, as colch is usually used for acute  pain or as prophelactic when beginning AlloP. Think it's considered pretty toxic on the whole, so maybe you're right to consider switching your gout med to uloric if you can afford it.

    #9270

    inflammasomed
    Participant

    THEN about 2 months ago I developed redness at the corners of my lips and a red lesion on the bottom that would not heal

    I developed very similar lesions as a long time vegetarian who had also been prescribed very high dose PPIs (proton pump inhibitors) for GERD. The lesions disappeared magically with high dose methycobalamin (active form of Vit B12) and recur when I do not take enough. Inflammation uses up a ton of B12 and vegans are particularly at risk. You might want to try some sublingual methylcobalamin dots – I have to take 15mg sublingually (under the tongue) when my inflammation is bad. (I also got off the PPI’s, they were making things worse over time and have managed it with diet and weight loss).

    just one possibility….

    #9272

    zip2play
    Participant

    Dianne,

    I guess it would help if there was a simple sulfa-allergy skin or blood test but there seems not to be.

    It seems the antibiotics are more of a problem than the non-antibiotics.

    If I were you, I would stop all drugs and take nothing by Edecrin (non sulfa diuretic) for a month. Then stop and take Lasix (sulfa diuretic) 40 mg. day for a month. Compare the difference! If the marks continue for a full month with ONLY edecrin, I would forget the sulfa-connection. (Pray you don't have a gout attack for these 2 months!)

    If worse comes to worse, you will have to judge whether you can live with the “red-spots.” If indeed it is sulfa caused just watch to see if the symptoms get worse.

    (Having gone through a similar “red-patches” at ends where my mustache would be if I still had one.  After chasing it for 10 years and trying every knows antifungal, antibiotics, cremes, orals etc., on a lark I tried nystatin cream…it worked like a charm, not only did they get less noticeable, they disappeared completely. Now I use it 3 times a week prophylactically before bedtime. It's worth a $4 tube…ask your doctor.)

    ps. I am somewhat allergic to SULFITES in food and drink and my symptoms are always the same, an immediate stuffing of my nose…a classic histamine reaction.

    #9280

    Dianne
    Participant

    Dear Everyone,

    Thank you so much for all these great suggestions..have done the Bs route and B-12…occasionally eat an egg white so am probably ok there…I have every anti fungal known to woman…Nystatin, etc. ..its not a fungus… It could be the colchicine..that is a real possibility…

    Am not touching laisx or hctz again..immediate reaction..had similar reaction from allo back in 1985…almost got into skin shedding..I think I have some cross reactivity from those days..and have anti bodies that all of a sudden have hit some kind of critical mass in the past few months…..Dianne is an old girl now..bummer…better than the alternative…

    Dianne

    #23458

    Keith Taylor
    Participant

    If you are reading this old topic because of references to PPIs, please see the latest discussion about Proton Pump Inhibitors and gout. That topic is also good for discussing other aspects of antacids and gout.

    For different gout topics, please start a new gout topic with your questions, experiences, and opinions.

Viewing 9 posts - 1 through 9 (of 9 total)

You should log in to GoutPal to reply to this topic.
If you do not want to log in, use the orange Support button, or raise a new GoutPal helpdesk ticket. Please note that I respond quicker in the gout forums, compared to the helpdesk.